This is a complete turn around for my guy. He is very sensitive and very weepy over things that he would not have been before CIDP. Is this common to this disease. This has just started along with the trouble with his speach. He has 2 days if IVIg starting tomorrow and I will try to talk to his Neuro Dr to let him know.
I think he is depressed. You need to make sure that someone knows and he gets help. The disease itself should not cause this but having a chronic illness can certainly cause depression.
Thank you PO…I think that is possibly the problem and have mentioned it to him .We see his doc soon and He can speak to him privately about it if he likes. He is a proud, somewhat controlling guy and I realize this is the most frightened he has every been.
If his speech is affected he may have cranial/bulbar involvement. Some cidp patients do. It may contribute to change in emotions. Is there any change in his breathing or swallowing? I have these issues. Fortunately they improve with the right treatment. It will get better. In the mean time there may be some things to help him cope.... Even if you have to gently force him go for a long drive in the country, take him outside everyday for a walk in his w/c, Anything nature helps. For me it was fishing, gardening and cooking that took my focus off illness. Books on tape. We got a puppy. She is a huge happiness for all of us...Keep telling him that he's going to get better. Mostly everyone does.
He is lucky to have you.
Thank you, thank you. He is having trouble speaking and takes a few try’s to swallow. His voice has also gotten hoarse.We talked about looking after himself emotionally and making an appt to see his GP for a discussion about depression but he got really upset and said I was the cause always brining him down. He will not go out unless to an appt and wants the curtains drawn. I did get him some books on CD and he listens to them. He will try harder for company so I guess that is where to start. Thanks Mabes, you cleared my thinking. He had the 4 th IVIG Mon and tues so feels like crap today, probably picked the worse time to talk about depression. Bless you for helping.
Your welcome, I am happy to help in anyway. I'ts important that his neuro be aware of the speech, voice, swallowing and weeping issues. Is he closing the curtains because he is sensive to the light and may not even know it? If you have noticed any changes in his sleep (snoring or frequent waking) mention that to the neuro too. Leave a message with the neuro's nurse. These may all be symptoms relating to the cidp; not secondary. He should drink lots before, during and after the ivig. It has large proteins and needs to be flushed to protect his kidneys especially w/ diabetes. Hopefully he will feel better w/in a couple days. What's that saying... the stronger we are is the harder we fall. Don't worry, he's gonna get back up.
He is super sensitive to light, noise, touch, taste and smell. Actually will be nauseous
With food cooking.today he is miserable, shivering, bone pain, difficulty speaking and so much pain in his feet and legs. He tries so hard to eat because if the insulin. Thank goodness he always has drank a lot of water. Does IG cause diarrhea? Thank you for your help , I am a nervous wreck today.
No, Ive never heard of ig causing diarrhea but cranial involvement can and many of the other things you have mentioned. Breathing and blood pressure problems are cause for immediate concern. If those two things are stable don't worry. The ivig usually kicks in by the third day which is tommarrow and he should feel at the very least 100% a little bit better.
IVIG can cause diarrhea. I know from personal experience. I can understand the "weepy" change in emotions that you describe. I too have moments where for no reason at all I get teary eyed. Heck one time I even got choked up over a stupid commercial. I chalk it up to the changes that I am experiencing. Make sure your husband continues to drink a lot of fluids. Don't gulp them but take small drinks frequently. His kidneys are already working harder cuz of the IVIG. If he gets a headache have him try a tylenol with a benadryl. It works wonders for me and my doc told me that trick. CIDP is a difficult disease. While your husband "looks" normal, we know that he isn't. The simple things in life now become a challenge. My recommendation is to keep talking and to take baby steps. It's difficult to come to terms with CIDP, but we all find our way.
Thanks Jamie, at this point neither of us can see the light at the end of the tunnel. Dave is starting to feel better after his IG usually takes 5 days and we had a good clearing of the air yesterday so went over a few of our boundary issues regarding respect, and privacy and decided today was a new day. Good to know about the diarrhea and the Tylenol and Benadryl, I will pick some up today. He/we need to see some improvement anywhere. You have been a great help , Jamie, thanks for taking the time. Good health to you my friend, Madonnart